MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71411-70
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 03/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for investigation and the customer agreed to return the device.A follow-up report will be submitted upon completion of investigation activities or if additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A low reading issue was reported with the abbott diabetes care (adc) device.A healthcare professional reported unspecified incorrect readings received on the adc device.On (b)(6)2025 at 09:55am, the customer had a reading of 40 mg/dl using a laboratory analyzer.At 10:59am and 11:02am, they obtained a blood glucose reading of less than 20 mg/dl using the adc meter.The customer did not experience any symptoms but was treated with 5% dextrose administered intravenously by a healthcare professional.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
The returned meter (b)(6) was investigated with a known-good retained battery.Visual inspection was performed on returned meter and spm (strip port module); no issues were observed.Installed retain batteries into the meter.Meter powered on with button depression.No issues were observed with the lcd during power up and self-test sequence.Control solution testing has been performed and all results were within specification range.No malfunction or product deficiency was identified.Therefore, issue is not confirmed.At this time freestyle strip has not yet been returned and a valid serial number has not been provided for the strip.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Clinical data was reviewed and confirmed that freestyle strips continue to be safe, effective, and perform as intended in the field.Stability data for freestyle strips was reviewed and showed no anomalies or non-conformances that could have lead to the complaint.The available tracking and trending reports were conducted for the reported complaint and freestyle strip, no trends were identified that would indicate any product related issues.Dhrs (device history review) for the freestyle precision pro meter was reviewed and the dhrs showed the freestyle precision pro meter met specifications prior to release to distribution.Dhrs (device history review) for the strip port module was reviewed and the dhrs showed the strip port module met specifications prior to release to distribution.This also serves as a correction report.Section h4 (device mfg date) was incorrectly documented in the previous report.Correction has been made.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A low reading issue was reported with the abbott diabetes care (adc) device.A healthcare professional reported unspecified incorrect readings received on the adc device.On (b)(6) 2025 at 09:55am, the customer had a reading of 40 mg/dl using a laboratory analyzer.At 10:59am and 11:02am, they obtained a blood glucose reading of less than 20 mg/dl using the adc meter.The customer did not experience any symptoms, but was treated with 5% dextrose administered intravenously by a healthcare professional.There was no report of death or permanent injury associated with this event.

Brand Name
FREESTYLE PRECISION PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda, CA 94502-7001
4157205405
MDR Report Key21787027
Report Number2954323-2025-12263
Device Sequence Number8610977
Product Code NBW
UDI-Device Identifier00357599807009
UDI-Public(01)00357599807009(10)01C164D
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71411-70
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown